Alert archive / Nevada / High Wind Warnings in 2025

High Wind Warning 2, NWS Elko, NV

March 15, 2025Humboldt County, Nevada

NWS Elko, NV issued this high wind warning at Mar 15, 2025, 12:56 PM PDT for Humboldt County, Nevada. It took effect at Mar 16, 2025, 11:00 AM PDT. It was in force for 13 hr. 41 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 15, 2025, 12:56 PM PDT (19:56 UTC)
In effect from
Mar 16, 2025, 11:00 AM PDT
Expired
Mar 17, 2025, 12:00 AM PDT
In force
13 hr
Issued by
NWS Elko, NV

County Humboldt County, NV

The radar

The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 11:37 AM PDTNON-TSTM WND GST 584 S Lamance Creek Snote, NVMesonet station MORN2 Morey Creek RAWS; Station Elevation: 5500 ft.
Mar 16, 11:43 AM PDTNON-TSTM WND GST 7113 Ese Buckskin Lower S, NVMesonet station MPVN2 Martin Creek Station Elevation: 6438 ft.
Mar 16, 12:43 PM PDTNON-TSTM WND GST 6713 Ese Buckskin Lower S, NVMesonet station MPVN2 Martin Creek Station Elevation: 6438 ft.
Mar 16, 1:43 PM PDTNON-TSTM WND GST 6413 Ese Buckskin Lower S, NVMesonet station MPVN2 Martin Creek Station Elevation: 6438 ft.
Mar 16, 2:05 PM PDTNON-TSTM WND GST 605 Ene Winnemucca, NVStation (GGRN2) Giants Grave, Elevation 4789 ft.
Mar 16, 2:37 PM PDTNON-TSTM WND GST 594 S Lamance Creek Snote, NVMesonet station MORN2 Morey Creek RAWS Station Elevation: 5500 ft.
Mar 16, 2:37 PM PDTNON-TSTM WND GST 6323 Nw Winnemucca, NVMesonet station BRPN2 Slumbering Hills Station Elevation: 3911 ft.
Mar 16, 2:37 PM PDTNON-TSTM WND GST 6523 Nw Winnemucca, NVStation (BRPN2) Slumbering Hills, Elevation 3911 ft.
Mar 16, 2:37 PM PDTNON-TSTM WND GST 734 S Lamance Creek Snote, NVStation (MORN2) Morey Creek, Elevation 5500 ft.
Mar 16, 2:38 PM PDTNON-TSTM WND GST 6113 Wnw Kings River Vall, NVMesonet station TEXN2 Texas Springs RAWS Station Elevation: 6162 ft.
Mar 16, 2:43 PM PDTNON-TSTM WND GST 6513 Ese Buckskin Lower S, NVMesonet station MPVN2 Martin Creek Station Elevation: 6438 ft.
Mar 16, 2:43 PM PDTNON-TSTM WND GST 7913 Ese Buckskin Lower S, NVStation (MPVN2) Martin Creek, Elevation 6439 ft.
Mar 16, 2:47 PM PDTNON-TSTM WND GST 6811 Ese Kings River Vall, NVMesonet station DBLN2 Double H Station Elevation: 6379 ft.
Mar 16, 3:05 PM PDTNON-TSTM WND GST 605 Ene Winnemucca, NVMesonet station GGRN2 Giants Grave Station Elevation: 4789 ft.
Mar 16, 3:37 PM PDTNON-TSTM WND GST 6523 Nw Winnemucca, NVCorrects previous non-tstm wnd gst report from 23 NW Winnemucca. Station (BRPN2) Slumbering Hills, Elevation 3911 ft.
Mar 16, 3:37 PM PDTNON-TSTM WND GST 6523 Nw Winnemucca, NVMesonet station BRPN2 Slumbering Hills Station Elevation: 3911 ft.
Mar 16, 3:37 PM PDTNON-TSTM WND GST 734 S Lamance Creek Snote, NVCorrects previous non-tstm wnd gst report from 4 S Lamance Creek Snote. Station (MORN2) Morey Creek, Elevation 5500 ft.
Mar 16, 3:37 PM PDTNON-TSTM WND GST 734 S Lamance Creek Snote, NVMesonet station MORN2 Morey Creek RAWS Station Elevation: 5500 ft.
Mar 16, 3:38 PM PDTNON-TSTM WND GST 6613 Wnw Kings River Vall, NVMesonet station TEXN2 Texas Springs RAWS Station Elevation: 6162 ft.
Mar 16, 3:38 PM PDTNON-TSTM WND GST 6813 Wnw Kings River Vall, NVStation (TEXN2) Texas Springs, Elevation 6162 ft.
Mar 16, 3:43 PM PDTNON-TSTM WND GST 7913 Ese Buckskin Lower S, NVCorrects previous non-tstm wnd gst report from 13 ESE Buckskin Lower S. Corrects previous non-tstm wnd gst report from 13 ESE Buckskin Lower S. Station (MPVN2) Martin Creek, Elevation 6439 ft.
Mar 16, 3:43 PM PDTNON-TSTM WND GST 7913 Ese Buckskin Lower S, NVCorrects previous non-tstm wnd gst report from 13 ESE Buckskin Lower S. Station (MPVN2) Martin Creek, Elevation 6439 ft.
Mar 16, 3:43 PM PDTNON-TSTM WND GST 7913 Ese Buckskin Lower S, NVMesonet station MPVN2 Martin Creek Station Elevation: 6438 ft.
Mar 16, 3:47 PM PDTNON-TSTM WND GST 7211 Ese Kings River Vall, NVMesonet station DBLN2 Double H Station Elevation: 6379 ft.
Mar 16, 3:47 PM PDTNON-TSTM WND GST 7611 Ese Kings River Vall, NVStation (DBLN2) Double H, Elevation 6380 ft.
Mar 16, 4:37 PM PDTNON-TSTM WND GST 5923 Nw Winnemucca, NVMesonet station BRPN2 Slumbering Hills Station Elevation: 3911 ft.
Mar 16, 4:37 PM PDTNON-TSTM WND GST 624 S Lamance Creek Snote, NVMesonet station MORN2 Morey Creek RAWS Station Elevation: 5500 ft.
Mar 16, 4:38 PM PDTNON-TSTM WND GST 6813 Wnw Kings River Vall, NVCorrects previous non-tstm wnd gst report from 13 WNW Kings River Valley. Station (TEXN2) Texas Springs, Elevation 6162 ft.
Mar 16, 4:38 PM PDTNON-TSTM WND GST 6813 Wnw Kings River Vall, NVMesonet station TEXN2 Texas Springs RAWS Station Elevation: 6162 ft.
Mar 16, 4:43 PM PDTNON-TSTM WND GST 6513 Ese Buckskin Lower S, NVMesonet station MPVN2 Martin Creek Station Elevation: 6438 ft.
Mar 16, 4:47 PM PDTNON-TSTM WND GST 7611 Ese Kings River Vall, NVCorrects previous non-tstm wnd gst report from 11 ESE Kings River Vall. Station (DBLN2) Double H, Elevation 6380 ft.
Mar 16, 4:47 PM PDTNON-TSTM WND GST 7611 Ese Kings River Vall, NVMesonet station DBLN2 Double H Station Elevation: 6379 ft.
Mar 16, 5:00 PM PDTNON-TSTM WND DMG3 W Orovada, NVTrees pulled out of the ground and several snapped power poles and shingles torn off of some houses. Loose objects blown into neighbors property.
Mar 16, 5:43 PM PDTNON-TSTM WND GST 6313 Ese Buckskin Lower S, NVMesonet station MPVN2 Martin Creek Station Elevation: 6438 ft.
Mar 16, 5:47 PM PDTNON-TSTM WND GST 6911 Ese Kings River Vall, NVMesonet station DBLN2 Double H Station Elevation: 6379 ft.
Mar 16, 6:38 PM PDTNON-TSTM WND GST 6713 Wnw Kings River Vall, NVMesonet station TEXN2 Texas Springs RAWS Station Elevation: 6162 ft.
Mar 16, 6:43 PM PDTNON-TSTM WND GST 6813 Ese Buckskin Lower S, NVMesonet station MPVN2 Martin Creek Station Elevation: 6438 ft.
Mar 16, 6:47 PM PDTNON-TSTM WND GST 6011 Ese Kings River Vall, NVMesonet station DBLN2 Double H Station Elevation: 6379 ft.
Mar 16, 7:37 PM PDTNON-TSTM WND GST 604 S Lamance Creek Snote, NVMesonet station MORN2 Morey Creek RAWS Station Elevation: 5500 ft.
Mar 16, 7:43 PM PDTNON-TSTM WND GST 6413 Ese Buckskin Lower S, NVMesonet station MPVN2 Martin Creek Station Elevation: 6438 ft.
Mar 16, 8:37 PM PDTNON-TSTM WND GST 644 S Lamance Creek Snote, NVMesonet station MORN2 Morey Creek RAWS Station Elevation: 5500 ft.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
118 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

094 
WWUS75 KLKN 151956
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1256 PM PDT Sat Mar 15 2025

NVZ030-161200-
/O.UPG.KLKN.HW.A.0001.250316T1800Z-250317T0300Z/
/O.NEW.KLKN.HW.W.0002.250316T1800Z-250317T0300Z/
Humboldt-
Including the cities of Winnemucca, Dufferena, Valmy, and
Golconda
1256 PM PDT Sat Mar 15 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph or 
  more possible.

* WHERE...Humboldt County.

* WHEN...From 11 AM to 8 PM PDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

92
6 follow-up statements
414 
WWUS75 KLKN 152008
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
108 PM PDT Sat Mar 15 2025

NVZ030-161200-
/O.CON.KLKN.HW.W.0002.250316T1800Z-250317T0300Z/
Humboldt-
Including the cities of Winnemucca, Dufferena, Valmy, and
Golconda
108 PM PDT Sat Mar 15 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT 
SUNDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph or 
  more possible.

* WHERE...Humboldt County.

* WHEN...From 11 AM to 8 PM PDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ031-034-161200-
/O.NEW.KLKN.WI.Y.0010.250316T1800Z-250317T0300Z/
Northern Elko-Ruby Mountains and East Humboldt Range in Elko-
Including the cities of Jarbidge, Charleston, Tuscarora, Midas,
Owyhee, Mountain City, and Gibbs Ranch
108 PM PDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko and Ruby Mountains and East Humboldt Range 
  in Elko Counties.

* WHEN...From 11 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

92
310 
WWUS75 KLKN 160801
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
101 AM PDT Sun Mar 16 2025

NVZ030-170000-
/O.EXT.KLKN.HW.W.0002.250316T1800Z-250317T0700Z/
Humboldt-
Including the cities of Golconda, Winnemucca, Dufferena, and
Valmy
101 AM PDT Sun Mar 16 2025

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 
MIDNIGHT PDT TONIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph or 
  more possible.

* WHERE...Humboldt County.

* WHEN...From 11 AM this morning to midnight PDT tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ031-034-170000-
/O.CON.KLKN.WI.Y.0010.250316T1800Z-250317T0300Z/
Northern Elko-Ruby Mountains and East Humboldt Range in Elko-
Including the cities of Midas, Mountain City, Charleston, Owyhee,
Tuscarora, Jarbidge, and Gibbs Ranch
101 AM PDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM 
PDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Northern Elko and Ruby Mountains and East Humboldt Range 
  in Elko Counties.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

97
325 
WWUS75 KLKN 161938
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1238 PM PDT Sun Mar 16 2025

NVZ030-170345-
/O.CON.KLKN.HW.W.0002.000000T0000Z-250317T0700Z/
Humboldt-
Including the cities of Valmy, Dufferena, Golconda, and
Winnemucca
1238 PM PDT Sun Mar 16 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Humboldt County.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ035-040-041-170345-
/O.NEW.KLKN.WI.Y.0011.250317T1800Z-250318T0300Z/
White Pine-Northwestern Nye-Northeastern Nye-
Including the cities of Manhattan, Cherry Creek, Ely Airport,
Ruth, Lund, Ely, McGill, Blue Eagle Ranch, Duckwater, Round
Mountain, Preston, and Tonopah
1238 PM PDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine, Northeastern Nye, and Northwestern Nye 
  Counties.

* WHEN...From 11 AM to 8 PM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ033-170300-
/O.EXB.KLKN.WI.Y.0010.250316T2100Z-250317T0300Z/
Southeastern Elko-
Including the cities of West Wendover
1238 PM PDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ031-034-170300-
/O.CON.KLKN.WI.Y.0010.000000T0000Z-250317T0300Z/
Northern Elko-Ruby Mountains and East Humboldt Range in Elko-
Including the cities of Charleston, Mountain City, Midas,
Tuscarora, Jarbidge, Owyhee, and Gibbs Ranch
1238 PM PDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Northern Elko and Ruby Mountains and East Humboldt Range 
  in Elko Counties.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

86
385 
WWUS75 KLKN 170047
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
547 PM PDT Sun Mar 16 2025

NVZ030-170300-
/O.CON.KLKN.HW.W.0002.000000T0000Z-250317T0700Z/
Humboldt-
Including the cities of Valmy, Winnemucca, Golconda, and
Dufferena
547 PM PDT Sun Mar 16 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Sustained southwest winds 35 to 45 mph, with gusts near 65 
  mph.

* WHERE...Humboldt County.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ031-170300-
/O.NEW.KLKN.DU.Y.0003.250317T0047Z-250317T0700Z/
/O.CON.KLKN.WI.Y.0010.000000T0000Z-250317T0300Z/
Northern Elko-
Including the cities of Jarbidge, Mountain City, Tuscarora,
Midas, Charleston, Owyhee, and Gibbs Ranch
547 PM PDT Sun Mar 16 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the Wind Advisory, 
  sustained southwest winds 25 to 35 mph, with gusts near 55 mph.

* WHERE...Northern Elko County.

* WHEN...For the Blowing Dust Advisory, until midnight PDT tonight. 
  For the Wind Advisory, until 8 PM PDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ036-170300-
/O.NEW.KLKN.DU.Y.0003.250317T0047Z-250317T0700Z/
Northern Lander and Northern Eureka-
Including the cities of Argenta, Beowawe, Palisade, Dunphy,
Battle Mountain, Emigrant Pass, and Crescent Valley
547 PM PDT Sun Mar 16 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Visibility between one-quarter and one mile in blowing dust.

* WHERE...Northern Lander and Northern Eureka County.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Hazardous driving conditions due to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

NVZ033-170300-
/O.CON.KLKN.WI.Y.0010.000000T0000Z-250317T0300Z/
Southeastern Elko-
Including the cities of West Wendover
547 PM PDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Sustained southwest winds 20 to 30 mph, with gusts near 55 
  mph expected.

* WHERE...Southeastern Elko County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ034-170300-
/O.CON.KLKN.WI.Y.0010.000000T0000Z-250317T0300Z/
Ruby Mountains and East Humboldt Range in Elko-
547 PM PDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Sustained southwest winds 25 to 35 mph, with gusts near 55 
  mph.

* WHERE...Ruby Mountains and East Humboldt Range in Elko County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ035-040-041-170300-
/O.CON.KLKN.WI.Y.0011.250317T1800Z-250318T0300Z/
White Pine-Northwestern Nye-Northeastern Nye-
Including the cities of Manhattan, Tonopah, Blue Eagle Ranch,
Round Mountain, Ely, Cherry Creek, McGill, Duckwater, Preston,
Ely Airport, Ruth, and Lund
547 PM PDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY...

* WHAT...Sustained southwest winds 20 to 30 mph, with gusts near 50 
  mph expected.

* WHERE...White Pine, Northeastern Nye, and Northwestern Nye 
  Counties.

* WHEN...From 11 AM to 8 PM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BS
370 
WWUS75 KLKN 170235
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
735 PM PDT Sun Mar 16 2025

NVZ031-170345-
/O.CAN.KLKN.DU.Y.0003.000000T0000Z-250317T0700Z/
/O.EXP.KLKN.WI.Y.0010.000000T0000Z-250317T0300Z/
Northern Elko-
Including the cities of Jarbidge, Mountain City, Tuscarora,
Midas, Charleston, Owyhee, and Gibbs Ranch
735 PM PDT Sun Mar 16 2025

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

The threat of blowing dust and strong, gusty winds has ended.

$$

NVZ036-170345-
/O.CAN.KLKN.DU.Y.0003.000000T0000Z-250317T0700Z/
Northern Lander and Northern Eureka-
Including the cities of Argenta, Beowawe, Palisade, Dunphy,
Battle Mountain, Emigrant Pass, and Crescent Valley
735 PM PDT Sun Mar 16 2025

...BLOWING DUST ADVISORY IS CANCELLED...

The threat of blowing dust has ended.

$$

NVZ033-034-170345-
/O.EXP.KLKN.WI.Y.0010.000000T0000Z-250317T0300Z/
Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-
Including the cities of West Wendover
735 PM PDT Sun Mar 16 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Wind gusts of 45 mph or higher are no longer expected. Therefore, 
the Wind Advisory will expire at 8 PM PDT this evening.

$$

NVZ030-170700-
/O.CON.KLKN.HW.W.0002.000000T0000Z-250317T0700Z/
Humboldt-
Including the cities of Valmy, Winnemucca, Golconda, and
Dufferena
735 PM PDT Sun Mar 16 2025

...A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT 
TONIGHT...

* WHAT...Sustained southwest winds 35 to 45 mph, with gusts near 65 
  mph.

* WHERE...Humboldt County.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Damaging winds may blow down tree branches and power 
  lines. Power outages are possible. Travel will be difficult, 
  particularly for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive.

&&

$$

NVZ035-040-041-171900-
/O.CON.KLKN.WI.Y.0011.250317T1800Z-250318T0300Z/
White Pine-Northwestern Nye-Northeastern Nye-
Including the cities of Manhattan, Tonopah, Blue Eagle Ranch,
Round Mountain, Ely, Cherry Creek, McGill, Duckwater, Preston,
Ely Airport, Ruth, and Lund
735 PM PDT Sun Mar 16 2025

...A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT MONDAY MORNING 
UNTIL 8 PM PDT MONDAY EVENING...

* WHAT...Sustained southwest winds 20 to 30 mph, with gusts near 50 
  mph expected.

* WHERE...White Pine, Northeastern Nye, and Northwestern Nye 
  Counties.

* WHEN...From 11 AM PDT Monday morning until 8 PM PDT Monday evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BS
237 
WWUS75 KLKN 170701
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1201 AM PDT Mon Mar 17 2025

NVZ030-170815-
/O.EXP.KLKN.HW.W.0002.000000T0000Z-250317T0700Z/
Humboldt-
Including the cities of Dufferena, Valmy, Winnemucca, and
Golconda
1201 AM PDT Mon Mar 17 2025

...HIGH WIND WARNING HAS EXPIRED...

$$

NVZ035-040-041-171915-
/O.CON.KLKN.WI.Y.0011.250317T1800Z-250318T0300Z/
White Pine-Northwestern Nye-Northeastern Nye-
Including the cities of Ely Airport, Round Mountain, Duckwater,
Ely, McGill, Lund, Manhattan, Ruth, Tonopah, Blue Eagle Ranch,
Cherry Creek, and Preston
1201 AM PDT Mon Mar 17 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM 
PDT THIS EVENING...

* WHAT...Sustained southwest winds 20 to 30 mph, with gusts near 50 
  mph expected.

* WHERE...White Pine, Northeastern Nye, and Northwestern Nye 
  Counties.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

97

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Mar 15, 2:17 AM PDT, 10 hours 39 minutes earlier.

Area forecast discussion, Mar 15, 2:17 AM PDT, 10 hours 39 minutes before
Area Forecast Discussion
National Weather Service Elko NV
217 AM PDT Sat Mar 15 2025

.SYNOPSIS...Active weather pattern continues today with chances of
precipitation in northern Nevada, then calmer weather conditions
Sunday with strong gusty winds, followed by another active pattern
Monday. On-and-off again weather pattern expected to continue
through the week with another break Tuesday and Wednesday,
followed by another round Thursday.

&&

.SHORT TERM...Today through Sunday

Active weather pattern persists through the day with a 30-50% chance
of rain/snow showers to continue across northern Nevada and
dissipating in the evening. High temperatures will be in the 30s
to 40s with overnight lows in the 20s to 30s. Westerly winds at
15-20 mph, gusts 25-30 mph and is expected to stay elevated in
northern Nevada near the state border overnight, dissipating
everywhere else.

Sunday, calmer weather present during the day as the low pressure
moves east and a weak upper level ridge moves in, however strong
gusty winds from the south/southwest expected during the day with
speeds at 15-20 mph, gusts 25-30 mph in central Nevada, and 25-35
mph in northern Nevada, gusts 45-55 mph (gusts 45-60 mph in
Humboldt County). Temperatures expected to be much warmer from the
warm winds reaching into the 50s with overnight lows in the 30s
(few spots in central Nevada in the 20s). Sunday night, the ridge
will begin to be pushed out as another round of active weather
from a low pressure trough moves back in.

&&

.LONG TERM...Monday through next Saturday
A cold front will progress eastward through Northern and Central
Nevada Monday afternoon into Monday evening. Precipitation ahead
of this cold front will overspread the service area Monday
morning. Snow levels will climb to about 5,500 feet Monday
afternoon, before dropping to the valley floor Monday evening. The
majority of this precipitation will fall Monday afternoon and
Monday evening. Snowfall will taper off Tuesday morning, before
ending Tuesday afternoon. Here are probabilities of one inch of
snow or more for select locations in Northern and Central Nevada
from 5 AM PDT Monday, March 17th, 2025 until 5 AM PDT Tuesday,
March 18th, 2025:

Eureka - 95%
Austin - 90%
Ely - 80%
Owyhee - 80%
Spring Creek - 75%
Wells - 65%
Lund - 60%
Jackpot - 35%
Elko - 20%
Carlin - 20%

A ridge of high pressure will progress eastward across the Silver
State Wednesday and Wednesday night. The southern extent of a
trough of low pressure will move eastward over Northern Nevada
Thursday, resulting in periods of light snow. The majority of this
snow will be confined to areas north of Interstate 80. Yet another
storm system may impact Northern and Central Nevada Friday night
and next Saturday.

&&

.AVIATION...Periods of MVFR and IFR conditions are anticipated
through mid morning on Saturday as a shortwave brings light snow
showers to the region. CIGS across the area will be below 3000FT
in and around shower activity but will improve gradually through
Saturday morning as the system pushes east. Precipitation
subsides by early afternoon at all terminals. Behind the system
all terminals will see gusty winds in the 25-30KT range beginning
Saturday morning and lasting through early evening before
diminishing.

KWMC remains AMD NOT SKED due to a communications hardware issue
with the ASOS.

&&

.LKN Watches/Warnings/Advisories...
High Wind Watch from Sunday morning through Sunday evening
Humboldt.

&&

97/87/99

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:08 PM PDTWind AdvisoryLKNElko, White Pine31 hr

Nearby

High Wind Warnings in Nevada, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.